Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 40, NWS Memphis, TN

November 15, 2005Lee County, Arkansas

NWS Memphis, TN issued this tornado warning at Nov 15, 2005, 2:26 PM CST for Lee County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 2:26 PM CST (20:26 UTC)
Expired
Nov 15, 2005, 2:45 PM CST
In force
19 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lee County, AR

The radar

The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 152026
TORMEG
ARC077-152045-
/O.NEW.KMEG.TO.W.0040.051115T2026Z-051115T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS

* UNTIL 245 PM CST

* AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR HAYNES...OR ABOUT NEAR MARIANNA...MOVING NORTHEAST AT
  50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRICKEYS.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3491 9089 3473 9078 3485 9049 3491 9052

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:54 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 15, 1:54 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CST TUE NOV 15 2005

.DISCUSSION...
OUT OF NECESSITY...SEVERE WEATHER...DISCUSSION WILL BE FAIRLY
SHORT...FOR ME. IF SIGNIFICANT CHANGES ARE NEEDED TO WHAT IS
CURRENTLY OUT THERE...WILL UPDATE THIS DISCUSSION.

TWO LINES OF THUNDERSTORMS AHEAD OF STRONG COLD FRONT...WITH
SECOND LINE JUST ENTERING NORTHWEST CORNER OF CWA. TEMPS AHEAD OF
FRONT IN 70S WITH DEWPOINTS IN 60S. TEMPS BEHIND FRONT IN 40S AND
50S.
&&

.SHORT TERM (THROUGH FRIDAY)...
FIRST PERIOD POPS WILL BE BASED ON RADAR TRENDS AROUND 2130Z.
SURE THAT SPC WILL ISSUE ANOTHER WATCH FOR PORTIONS OF CWA NEAR
PRESS TIME...AS CURRENT WATCH EXPIRES AT 23Z. WILL LIKELY CLEAR
COUNTIES BEHIND SECOND LINE BY PRESS TIME. WILL PROBABLY LET WIND
ADVISORY EXPIRE AT 00Z...WILL KEEP AN EYE ON OBS BEHIND FRONT TILL
PRESS TIME.

MUCH COLDER BEHIND FRONT. VISIBLE SATELLITE SHOWS COLD AIR STRATUS
BEHIND FRONT ACROSS ABOUT NORTHERN HALF OF AR. QUESTION BECOMES
WHETHER THIS CLOUD COVER WILL LIFT OUT OF AREA BY MORNING. CURRENT
FORECASTS ARE THAT CLOUDS SHOULD CLEAR MOST OR ALL OF AREA BY MID-
MORNING TOMORROW. TEMPS BEHIND IN SUNSHINE WELL BEHIND FRONT ARE
AROUND 50...SO THIS LOOKS REASONABLE FOR HIGHS TOMORROW.

WINDS DECOUPLE WEDNESDAY NIGHT...SKIES CLEAR...DEWPOINTS IN THE
TEENS. ALL ELEMENTS IN PLACE FOR A WIDESPREAD FREEZE WEDNESDAY
NIGHT. WITH SIGNIFICANT CONVECTIVE WEATHER IN AREA THIS
AFTERNOON...WILL NOT CONFUSE ISSUE WITH ANOTHER HEADLINE. FREEZE
WARNING WILL LIKELY GO OUT ON MIDNIGHT SHIFT FOR WEDNESDAY NIGHT.

THURSDAY AND FRIDAY...MOSTLY SUNNY WITH BELOW NORMAL TEMPERATURES.
FREEZE LIKELY AGAIN FRIDAY MORNING WITH MINOR MODERATION IN TEMPS.
&&

.LONG TERM (AFTER FRIDAY)...
NORTHWEST FLOW THROUGH PERIOD...AS PATTERN HAS CHANGED WITH RIDGE
OVER WESTERN U.S. SYSTEM MOVES THROUGH SATURDAY NIGHT...AND
ANOTHER ONE ABOUT TUESDAY. NO SIGNIFICANT MOISTURE WITH EITHER
SYSTEM SO NO PRECIP MENTIONED.

SOME WARMING AHEAD OF FRONT ON SATURDAY...BUT MEX NUMBERS FOR
SATURDAY LOOK OVERDONE. TEMPERATURES GENERALLY NEAR OR BELOW
NORMAL FOR EXTENDED PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  39  50  28  51 / 100  10  10  10
MKL  38  48  22  48 / 100  10  10  10
JBR  33  48  25  49 /  40  10  10  10
TUP  41  51  26  52 / 100  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-
     BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

WAGNER
Hazardous weather outlook, Nov 15, 11:15 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CST TUE NOV 15 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161500-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1115 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS THE
MID-SOUTH TODAY.

THERE IS A HIGH RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID-SOUTH.

A STRENGTHENING LOW PRESSURE SYSTEM...MOVING NORTHEAST ACROSS
MISSOURI...WILL MOVE TO NEAR LAKE MICHIGAN TONIGHT. AS THE LOW
PRESSURE SYSTEM MOVES NORTHEAST...IT WILL DRAG A STRONG COLD FRONT
ACROSS THE MID-SOUTH.

MODERATE INSTABILITY COMBINED WITH VERY STRONG WIND FIELDS WILL SET
THE STAGE FOR AN OUTBREAK OF SEVERE WEATHER.

THUNDERSTORMS HAVE DEVELOPED OVER ARKANSAS THIS MORNING...AND WILL
MOVE ACROSS THE MID-SOUTH. A LINE OF SEVERE THUNDERSTORMS IS
EXPECTED TO MOVE INTO THE MIDSOUTH BY EARLY AFTERNOON WITH THE
PRIMARY THREAT BEING SEVERE DAMAGING WINDS...ALTHOUGH ISOLATED
DAMAGING TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THIS
LINE OF STORMS. THIS LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT
SHOULD MOVE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER BETWEEN NOON
AND 4 PM...ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI
BETWEEN 4 PM AND 6 PM...AND ACROSS THE REMAINDER OF WEST TENNESSEE
AND NORTHEAST MISSISSIPPI BETWEEN 6 PM AND 9 PM.

SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS ABOVE 40 MPH ARE LIKELY
AHEAD OF THE COLD FRONT AS WELL. A WIND ADVISORY IS IN EFFECT FOR
THE ENTIRE MID-SOUTH UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD TEMPERATURES ARE EXPECTED OVER THE REGION FOR WEDNESDAY
AND THURSDAY MORNINGS. THESE COLD TEMPERATURES SHOULD SET THE
STAGE FOR A COUPLE OF HARD FREEZES. THIS SHOULD BRING AN END TO THE
GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
OFFICIALS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE VERY LIKELY TODAY AND TONIGHT.

WAGNER

In the hours before

Local storm report, Nov 15, 1:21 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     TSTM WND DMG     JOINER                  35.51N 90.15W
11/15/2005                   MISSISSIPPI        AR   COUNTY OFFICIAL

0105 PM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
11/15/2005                   LAWRENCE           AR   EMERGENCY MNGR

            POWER LINES DOWN, WINDOWS BLOWN OUT

&&

BLM
Local storm report, Nov 15, 1:37 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
137 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 NE FRIENDSHIP         35.94N 89.20W
11/15/2005                   CROCKETT           TN   FIRE DEPT/RESCUE

            CARPORTS AND ROOFS DAMAGED

&&

BLM
Local storm report, Nov 15, 1:43 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FUNNEL CLOUD     FRIENDSHIP              35.91N 89.24W
11/15/2005                   CROCKETT           TN   TRAINED SPOTTER

            2 MI EAST OF HWY 412 ON CROCKETT/DYER COUNTY LINE

&&

BLM
Local storm report, Nov 15, 1:46 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     TRENTON                 35.97N 88.94W
11/15/2005                   GIBSON             TN   EMERGENCY MNGR

            TREES DOWN AND MOBILE HOME DAMAGED IN TRENTON

&&

BLM
Local storm report, Nov 15, 2:17 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             5 W KENNETT             36.24N 90.14W
11/15/2005  0.75 INCH        CLAY               AR   EMERGENCY MNGR

            STATE LINE AND HWY 84 ROAD SIGNS BLOWN DOWN

&&

BLM
Local storm report, Nov 15, 2:20 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             5 W KENNETT             36.24N 90.14W
11/15/2005  0.75 INCH        CLAY               AR   EMERGENCY MNGR

&&

BLM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:00 AM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more13 hr
Nov 15, 11:38 AM CSTSevere Thunderstorm WarningMEGCrittenden27 min
Nov 15, 11:46 AM CSTSevere Thunderstorm WarningMEGMississippi29 min
Nov 15, 12:46 PM CSTSevere Thunderstorm WarningMEGLawrence29 min
Nov 15, 12:50 PM CSTSevere Thunderstorm WarningMEGCrittenden25 min
Nov 15, 1:10 PM CSTTornado WarningMEGGreene35 min
Nov 15, 1:15 PM CSTSevere Thunderstorm WarningMEGCraighead30 min
Nov 15, 1:26 PM CSTSevere Thunderstorm WarningMEGLee26 min
Nov 15, 1:46 PM CSTSevere Thunderstorm WarningMEGCraighead, Poinsett29 min
Nov 15, 1:48 PM CSTSevere Thunderstorm WarningMEGGreene27 min
Nov 15, 2:05 PM CSTTornado WarningMEGLee, St. Francis25 min
Nov 15, 3:09 PM CSTTornado WarningMEGPhillips36 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.